Alert archive / Florida / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Melbourne, FL

January 2, 2014Lake County, Volusia County, Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 2, 2014, 2:06 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 3, 2014, 4:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2014, 2:06 PM EST (19:06 UTC)
In effect from
Jan 3, 2014, 4:00 AM EST
Expired
Jan 3, 2014, 10:00 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WWUS42 KMLB 021906
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EST THU JAN 2 2014


FLZ041-044-141-144-031500-
/O.NEW.KMLB.WC.Y.0001.140103T0900Z-140103T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
206 PM EST THU JAN 2 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST FRIDAY. 

* WIND CHILL VALUES...NORTHWEST WINDS OF 15 TO 20 MPH WITH
  FREQUENT HIGHER GUSTS WILL COMBINE WITH TEMPERATURES IN THE
  UPPER 30S TO PRODUCE WIND CHILL VALUES BETWEEN 30 AND 35 DEGREES
  TOWARDS SUNRISE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

SEDLOCK
2 follow-up statements
013 
WWUS42 KMLB 030927
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
427 AM EST FRI JAN 3 2014

FLZ041-044-141-144-031500-
/O.CON.KMLB.WC.Y.0001.000000T0000Z-140103T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
427 AM EST FRI JAN 3 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WIND CHILL VALUES...NORTHWEST WINDS OF 15 TO 20 MPH WITH
  FREQUENT HIGHER GUSTS WILL COMBINE WITH TEMPERATURES NEAR 40
  DEGREES TO PRODUCE WIND CHILL VALUES BETWEEN 30 AND 35 DEGREES
  THROUGH 10 AM THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$
320 
WWUS42 KMLB 031503
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1003 AM EST FRI JAN 3 2014

FLZ041-044-141-144-031615-
/O.EXP.KMLB.WC.Y.0001.000000T0000Z-140103T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
1003 AM EST FRI JAN 3 2014

...WIND CHILL ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 9:56 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 2, 9:56 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
956 AM EST THU JAN 2 2014

.DISCUSSION...

...VERY WARM THIS AFTERNOON...
...HAZARDOUS MARINE CONDITIONS...
...SLIGHT CHANCE FOR AFTERNOON STORMS...
...MUCH COLDER AND STAYING BREEZY OVERNIGHT...

CURRENT-TONIGHT...STUBBORN LOW CLOUDS/FOG SLOWLY BURNING OFF THIS
MORNING. SOME SUNSHINE POSSIBLE ESPECIALLY SOUTHWARD BEFORE CLOUDS
ARE FORECAST TO FILL IN THROUGH THE DAY WITH THE APPROACH OF A LOW
PRESSURE SYSTEM AND ASSOCIATED PRECIPITATION. SOUTHWEST WINDS
BECOMING BREEZY MOST PLACES LATER THIS MORNING AND AFTERNOON. WARMER
CONDITIONS ALSO FORECAST WITH HIGHS IN THE UPPER 70S TO AROUND 80
DEGREES NEAR AND NORTH OF THE I-4 CORRIDOR. LOWER TO MIDDLE 80S
FORECAST SOUTHWARD WITH THE POSSIBILITIES OF NEAR RECORD/RECORD
HIGHS AT MELBOURNE AND VERO BEACH.

A WARM FRONTAL BOUNDARY CURRENTLY RESIDES JUST NORTH OF CENTRAL
FLORIDA THIS MORNING. AS WE ARE IN THE WARM SECTOR...EXPECT WARM AND
MOIST CONDITIONS WITH INCREASING SHOWER AND ISOLATED LIGHTNING STORM
CHANCES NORTH OF I-4 INTO THIS AFTERNOON WITH SLOWLY INCREASING
CHANCES SPREADING SOUTHWARD THROUGH LATE AFTERNOON AND EARLY
EVENING. A FEW STORMS COULD BE ON THE STRONG SIDE WITH
LIGHTNING...GUSTY WINDS BRIEF HEAVY DOWNPOURS THE MAIN THREATS
ASSOCIATED WITH THE FAST MOVING CONVECTION...(OUT OF THE SOUTHWEST).
THE GREATEST CHANCE FOR A STRONG STORM THIS AFTERNOON WILL BE NEAR
AND NORTH OF THE I-4 CORRIDOR. ENERGY ALOFT WILL DRIVE THE SURFACE
FRONT BACK SOUTHWARD TONIGHT THROUGH EAST CENTRAL FLORIDA.
REINFORCING COLD AIR AND GUSTY NORTHWEST WINDS WILL SURGE INTO
CENTRAL FLORIDA THIS EVENING AND OVERNIGHT BEHIND THE BOUNDARY

OVERNIGHT LOWS COLDER THAN RECENT DAYS WITH READINGS IN THE UPPER
30S TO AROUND 40 DEGREES NORTH OF THE I-4 CORRIDOR/VOLUSIA COAST.
LOWER TO MIDDLE 40S ACROSS MUCH OF THE REST OF THE INTERIOR...EXCEPT
UPPER 40S OKEECHOBEE COUNTY. UPPER 40S OVER MUCH OF BREVARD COUNTY
EXPECTED WITH LOWER TO MIDDLE 50S FOR LOWS OVER THE TREASURE COAST.
COLD WIND CHILLS IN THE LOWER 30S POSSIBLE NORTH OF THE I-4 CORRIDOR
WITH COOLEST READINGS AFTER MIDNIGHT AND TOWARDS SUNRISE.

&&

.AVIATION...LOW CLOUDS AND FOG GRADUALLY DISSIPATING THROUGH THE
MORNING. GUSTY SOUTHWEST WINDS ARE FORECAST FOR LATE MORNING AND
AFTERNOON AHEAD OF AN APPROACHING FRONT. THE FRONT WILL MOVE THROUGH
THIS EVENING WITH GUSTY NORTHWEST WINDS THROUGH THE NIGHT.

BAND OF PRE FRONTAL CONVECTION IS FORECAST TO MOVE ACROSS THE
NORTHERN TERMINALS LATE THIS AFTERNOON...ESPECIALLY NORTHWARD FROM
KISM-KMCO-KTIX. THESE WILL BE FAST MOVING AND CAPABLE OF PRODUCING
STRONG WINDS OVER 34 KNOTS.

DURING THE OVERNIGHT HOURS...NORTHWEST/NORTH WINDS MAY OCCASIONALLY
GUST 20-25 KNOTS...ESPECIALLY FOR THE NORTHERN TERMINALS.

&&

.MARINE...TODAY-TONIGHT...GUSTY SOUTHWEST WINDS AROUND 20 KTS
THROUGH THE DAY BECOMING NORTHWEST BEHIND A STRONG COLD FRONT THIS
EVENING AND INCREASING TO 25-30 KTS OFFSHORE WITH FREQUENT GUSTS TO
GALE FORCE. SEAS BUILDING TO 4-6 THROUGH THIS AFTERNOON WILL BUILD
10-12 FT OFFSHORE/GULF STREAM OVERNIGHT. A GALE WARNING IS IN EFFECT
OFFSHORE NORTH OF SEBASTIAN INLET OVERNIGHT. A SMALL CRAFT ADVISORY
WILL GO INTO EFFECT EVERYWHERE ELSE FOR GUSTY WINDS AND BUILDING
SEAS. VERY HAZARDOUS MARINE CONDITIONS WILL DEVELOP OVER THE NEXT 24
HOURS. FAST OFFSHORE MOVING SHOWERS AND ISOLATED STORMS WILL OCCUR
THIS AFTERNOON/EVENING OVER THE COASTAL WATERS...ESPECIALLY
NORTHWARD. LIGHTNING...GUSTY WINDS AND TORRENTIAL DOWNPOURS THE MAIN
THREATS.

INLAND LAKE BOATERS CAN EXPECT GUSTY SOUTHWEST WINDS OVER OPEN WATER
THIS MORNING AND AFTERNOON.

&&

.CLIMATE...VERY WARM AND UNSEASONAL TEMPERATURES EXPECTED TODAY. SEE
RECORDS BELOW.

MCO 86 DEGREES IN 1924.
DAB 82 DEGREES IN 2006, 1937.
VRB 86 DEGREES IN 1996.
MLB 85 DEGREES IN 1939.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
FRIDAY      FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 1 AM EST FRIDAY FOR WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

     GALE WARNING FROM 1 AM TO 10 AM EST FRIDAY FOR WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EST FRIDAY FOR COASTAL
     WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE.

     GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY FOR
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
     TO 60 NM OFFSHORE.

&&

SEDLOCK/CRISTALDI
Hazardous weather outlook, Jan 2, 11:15 AM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1115 AM EST THU JAN 2 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1115 AM EST THU JAN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.HIGH WIND IMPACT...
SOUTHERLY WINDS WILL BE INCREASING THIS AFTERNOON AND MAY GUST 20 TO
25 MPH...CAUSING CHOPPY CONDITIONS ON INLAND LAKES. HOWEVER...GUSTY
NORTHWEST WINDS MAY ACTUALLY INCREASE AFTER SUNSET BEHIND A STRONG
COLD FRONT AND CAUSE ROUGH CONDITIONS ON AREA LAKES.

.THUNDERSTORM IMPACT...
A BAND OF SHOWERS AND STORMS IS EXPECTED TO APPROACH THE AREA THIS
AFTERNOON AHEAD OF A STRONG COLD FRONT. IF ENOUGH HEATING AND
INSTABILITY DEVELOP...A FEW STRONG STORMS COULD OCCUR...ESPECIALLY
SINCE ATMOSPHERIC WIND FIELDS WILL INCREASING. SHOWER AND STORM
MOVEMENT WILL BE QUICKLY TO THE NORTHEAST AT 35 TO 40 MPH.

.RIP CURRENT IMPACT...
A CONTINUED EAST SWELL AND ASTRONOMICAL EFFECTS FROM THE NEW MOON
WILL KEEP THE RIP CURRENT RISK AT MODERATE. ONLY SWIM IN THE OCEAN
NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS ACROSS
THE OFFSHORE WATERS TODAY. A MORE SIGNIFICANT INCREASE IN WIND
SPEEDS WILL OCCUR BEHIND A STRONG COLD FRONT TONIGHT WITH
NORTHWEST TO NORTH WINDS SURGING TO 25 KNOTS...AND FREQUENT GUSTS
TO GALE FORCE EXPECTED OFFSHORE AFTER MIDNIGHT.

.MARINE THUNDERSTORM GUST IMPACT...
THERE IS A CHANCE FOR SHOWERS AND STORMS TO MOVE QUICKLY
NORTHEASTWARD ACROSS THE WATERS THIS AFTERNOON AND PRODUCE WIND
GUSTS 35 KNOTS OR GREATER...ESPECIALLY NORTH OF SEBASTIAN INLET.

.EXCESSIVE COLD IMPACT...
STRONG AND GUSTY NORTHWESTERLY WINDS OF AROUND 20 MPH BEHIND THE
STRONG COLD FRONT TONIGHT WILL PRODUCE WIND CHILL READINGS BETWEEN
30 AND 35 DEGREES OVER LAKE AND VOLUSIA COUNTIES AROUND SUNRISE
FRIDAY. PERSONS WHO WILL BE OUTDOORS LATE TONIGHT OR EARLY FRIDAY
MORNING SHOULD DRESS APPROPRIATELY FOR THE COLD WEATHER...INCLUDING
A HAT...GLOVES AND SUFFICIENTLY WARM CLOTHING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTH WINDS ON FRIDAY WILL PRODUCE VERY HAZARDOUS BOATING
CONDITIONS OVER THE ATLANTIC. WINDS WILL GRADUALLY DIMINISH OVER
THE WEEKEND BUT SEAS WILL BE SLOW TO SUBSIDE. ANOTHER NORTHWEST TO
NORTH WIND SURGE IS FORECAST BEHIND A COLD FRONT MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE THIS AFTERNOON
IF NECESSARY.

LASCODY/CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:40 AM ESTGale WarningMLB35 hr
Jan 2, 2:41 PM ESTSpecial Weather StatementMLBSeminole34 min
Jan 2, 2:47 PM ESTSpecial Marine WarningMLB58 min
Jan 2, 4:20 PM ESTSpecial Weather StatementMLBOrange25 min
Jan 2, 4:48 PM ESTSpecial Weather StatementMLBOsceola27 min
Jan 2, 5:16 PM ESTSpecial Weather StatementMLBOsceola29 min

Nearby

Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.